# SDR 9511081226

- Difficulty date: July 17, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N226NW
- Make and model: Doug DC-10-30
- Aircraft serial: 46583
- Engine: Ge CF650C2B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A, E, J

## Discrepancy

DURING CLIMB, A THUD WAS HEARD FOLLOWED BY NR 1 ENGINE VIBRATION.  THE ENGINE WAS SHUT DOWN AND THE FIRE BOTTLES WERE DISCHARGED AFTER A CABIN ATTENDANT NOTED FLAMES COMING FROM THE REAR OF THE ENGINE.  NO INDICATION OF DISCHARGE OF EITHER BOTTLE WAS RECEIVED.  75,000 POUNDS OF FUEL WAS DUMPED AND THE AIRCRAFT RETURNED TO DTW WHERE AN UNEVENTFUL TWO-ENGINE LANDING WAS ACCOMPLISHED.  METAL WAS FOUND IN THE TAILPIPE AND THE AIRCRAFT WAS FERRIED TO MSP WHERE THE ENGINE WAS REPLACED.  A FUNCTIONAL CHECK OF THE FIRE EXTINGUISHER SYSTEM FOUND IT TO BE OPERATIONAL AND THE SQUIBS AND FIRE BOTTLES HAD NOT BEEN FIRED.  INVESTIGATION IN PROGRESS.
